DEPUY MITEK LLC US RAPIDLOC STRAIGHT NEEDLE, W/ #2/0 PANACRYL (PLA/PDS); SOFT-TISSUE ANCHOR, BIOABSORBABLE
Back to Search Results |
| Catalog Number |
228310 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/01/2014
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that there was a deployment issue with two of his 0 degree rapidloc straight needles.According to the report, the surgeon pulled trigger on the mensical applier and the plastic back stop was positioned correctly.The surgeon took out the meniscal applier and was pushing down the suture with the pusher to push down the blue top hat and it would not synch with the plastic back stop.The surgeon cut the sutures and loaded another needle to use in the meniscal applier.He then deployed the second needle, the plastic back stop was positioned correctly, and when pushing down the blue top hat with the pusher, the knot tied behind the blue top hat came loose causing the surgeon to loose tension and was unable to synch the top hat to the plastic back stop.The surgeon removed the suture and used a 3rd needle to complete the procedure with no patient consequences or delays.The needles were discarded by the customer already.Nothing fell or broke off inside the patient.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.